Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Cheyenne, WY

July 13, 2007Box Butte County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 13, 2007, 3:25 PM MDT for Box Butte County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 3:25 PM MDT (21:25 UTC)
Expired
Jul 13, 2007, 3:48 PM MDT
In force
23 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Box Butte County, NE

The radar

The North Platte radar (KLNX), 199 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2623 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 132125
SVRCYS
NEC013-132215-
/O.NEW.KCYS.SV.W.0093.070713T2125Z-070713T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 415 PM MDT

* AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HEMINGFORD...OR ABOUT 15 MILES NORTHWEST OF ALLIANCE...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEREA BY 335 PM MDT...
  WILD HORSE BUTTE BY 340 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4242 10296 4222 10325 4208 10277 4236 10279

$$
SOWKO
2 follow-up statements
000 
WWUS55 KCYS 132141
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT FRI JUL 13 2007

NEC013-132215-
/O.CON.KCYS.SV.W.0093.000000T0000Z-070713T2215Z/
BOX BUTTE NE-
341 PM MDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN BOX BUTTE COUNTY...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BEREA...OR ABOUT 11 MILES NORTH OF ALLIANCE...MOVING
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN BOX BUTTE COUNTY AT 400 PM MDT

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4242 10296 4222 10325 4208 10277 4236 10279

$$

SOWKO
000 
WWUS55 KCYS 132148
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT FRI JUL 13 2007

NEC013-132158-
/O.CAN.KCYS.SV.W.0093.000000T0000Z-070713T2215Z/
BOX BUTTE NE-
348 PM MDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOX BUTTE COUNTY
IS CANCELLED...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL
HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4242 10296 4222 10325 4208 10277 4236 10279

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:02 PM MDT, 23 minutes earlier.

Area forecast discussion, Jul 13, 3:02 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT FRI JUL 13 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY...
TWO WELL DEFINED SHORTWAVES WILL ROTATE THROUGH THE CWA OVER THE
NEXT 6 TO 9 HOURS. THE FIRST WAVE WAS LOCATED NEAR THE BLACK
HILLS...WITH A SECONDARY SHORTWAVE LAGGING BEHIND ACROSS WRN WY.
THEY WILL MOVE THROUGH IN TANDEM THIS AFTERNOON AND THIS EVENING.
HAVE MAINTAINED ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS
THIS AFTERNOON AND EVENING. A 80KT JET STREAK AT 300MB AND ABOVE
WILL AID SPEED SHEAR ACROSS THE WESTERN NEBRASKA PANHANDLE. THIS
SHOULD HELP AID CONVECTIVE ORGANIZATION THROUGH THE REMAINDER OF
THE AFTERNOON AND EVENING. PROGD LIS OF -2 TO -3 WILL OCCUR
ACROSS WITH SBCAPES IN THE 800 TO 1100 J/KG RANGE. BOUNDARY LAYER
MOISTURE IS WEAKER ACROSS WYOMING ZONES...SO EXPECT GUSTY OUTFLOW
WINDS TO 50 MPH TO BE THE PRIMARY THREAT. ANTICIPATE THAT A FEW
THUNDERSTORMS WILL APPROACH OR BRIEFLY SURPASS SEVERE THRESHOLDS
THIS AFTERNOON AND EVENING. CONVECTION WILL WEAKEN AND WANE WITH
LOSS OF SOLAR INSOLATION AROUND SUNSET. MID-LEVEL TEMPERATURES
WILL WARM TOMORROW...FURTHER LIMITING INSTABILITY AND THUS CONVECTIVE
ORGANIZATION AND STRENGTH. HOWEVER...ISOLATED CONVECTION CAN STILL
BE ANTICIPATED ACROSS WRN ZONES WHERE RESIDUAL MID-LEVEL MOISTURE
WILL REMAIN. BY SUNDAY...THE UPPER HIGH WILL SHIFT FURTHER EAST TO
BE CENTERED OVER THE FOUR CORNERS AREA. CONVECTION WILL BE EVEN
MORE LIMITED SUNDAY. IN FACT...HAVE REMOVED STORM MENTION FROM
SOME HIGH PLAINS LOCATIONS OF CARBON COUNTY AND HAVE ONLY
MAINTAINED SLIGHT CHANCE FOR HIGHER ELEVATIONS. TEMPERATURES WILL
BE ON THE INCREASE AS 700MB TEMPERATURES INCREASE TO 16 TO 18C BY
SUNDAY. EXPECT 90S TO RETURN ON SATURDAY...AND TRIPLE DIGIT HEAT
POSSIBLE ACROSS LOWEST ELEVATIONS OF THE NEBRASKA PANHANDLE ON
SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
UPPER HIGH CENTERED VCTY 4 CORNERS AREA MONDAY WILL SHIFT SLOWLY
INTO THE CENTRAL PLAINS BY MIDWEEK WITH HOT TEMPERATURES EXPECTED
ACROSS THE CWA. CAPPING SHOULD LIMIT CONVECTION FOR THE MOST PART
THRU MIDWEEK. BY THE LATTER PART OF THE WEEK UPPER HIGH EDGES
FURTHER EAST AND MORE OF SSW UPPER FLOW SPREADS OVER THE REGION.
THIS MAY ADVECT SOME INCREASED MOISTURE OVER THE REGION AND
ENHANCE CHANCES FOR LATE DAY CONVECTION OTHERWISE QUITE WARM
TEMPERATURES WILL CONTINUE.

&&

.AVIATION...
A WEAK DISTURBANCE WILL MOVE THROUGH THE TERMINALS THIS AFTERNOON
AND THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE AT ANY TERMINAL THROUGH 03Z. IF ANY THUNDERSTORM MOVES
OVER A WYOMING TERMINAL...EXPECT OUTFLOW WIND GUSTS TO 50 MPH TO
BE THE PRIMARY THREAT. WHEREAS...HEAVY RAIN AND SMALL HAIL WILL BE
THE MAIN CONCERN OVER NEBRASKA TERMINALS. THUNDERSTORM ACTIVITY
WILL SUBSIDE AROUND SUNSET. ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS WILL BE POSSIBLE AT KRWL AND KLAR TOMORROW
AFTERNOON. VFR CONDITIONS WILL PREVAIL...WITH BRIEF MVFR
CONDITIONS POSSIBLE AT NEBRASKA TERMINALS THROUGH THIS EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM....RE
Hazardous weather outlook, Jul 13, 10:45 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT FRI JUL 13 2007

NEZ001-002-WYZ059>070-141115-
SIOUX-DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM ACROSS THE AREA THIS AFTERNOON
AND CONTINUE INTO THE EARLY EVENING. ALTHOUGH THESE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE...WIND GUSTS TO 50 MPH...BRIEF HEAVY
RAINFALL AND SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY
ACROSS THE HIGHER TERRAIN OF SOUTHEAST WYOMING. ADDITIONALLY THERE
WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
SUNDAY THROUGH THURSDAY. TEMPERATURES THROUGH THE PERIOD WILL BE
AROUND 5 DEGREES ABOVE AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SMALL HAIL...OR WIND GUSTS
IN EXCESS OF 50 MPH IN THE EVENT ANY OF THE THUNDERSTORMS
UNEXPECTEDLY APPROACH SEVERE CRITERIA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ003-019>021-054-055-141115-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
1045 AM MDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM ACROSS THE AREA THIS AFTERNOON
AND CONTINUE INTO THE EARLY EVENING. ALTHOUGH THESE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE...WIND GUSTS TO 50 MPH...BRIEF HEAVY
RAINFALL AND SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
SUNDAY THROUGH THURSDAY. TEMPERATURES THROUGH THE PERIOD WILL BE
AROUND 5 DEGREES ABOVE AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SMALL HAIL...OR WIND GUSTS IN
EXCESS OF 50 MPH IN THE EVENT ANY OF THE THUNDERSTORMS UNEXPECTEDLY
APPROACH SEVERE CRITERIA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.